Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 22, 2019, 7:58 AM CDT for Buchanan County, Missouri. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 7:58 AM CDT (12:58 UTC)
- Expired
- Mar 22, 2019, 9:45 PM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WGUS53 KEAX 221258
FFWEAX
MOC021-221845-
/O.NEW.KEAX.FF.W.0004.190322T1258Z-190322T1845Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
758 AM CDT FRI MAR 22 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
A Levee Failure in...
Northwestern Buchanan County in northwestern Missouri...
* Until 145 PM CDT.
* At 752 AM CDT, gauges and river forecasts indicate a levee on the
Missouri River south of St. Joseph, levee 455-L, would be
overtopped, causing flooding along the immediate area behind the
levee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3974 9495 3972 9488 3976 9486 3975 9485
3969 9487 3969 9497 3973 9497
$$
CDB2 follow-up statements
469
WGUS53 KEAX 221823
FFWEAX
MOC021-230245-
/O.EXT.KEAX.FF.W.0004.000000T0000Z-190323T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
123 PM CDT FRI MAR 22 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Northwestern Buchanan County in northwestern Missouri...
* Until 945 PM CDT Friday.
* At 116 PM CDT, gauge reports along the Missouri River indicated
the river is cresting at 32 feet near St. Joseph. This level is at
the top of the levees on the south side of the city. Overtopping
of the levees remains possible with the river at this level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3974 9495 3972 9488 3976 9486 3975 9485
3969 9487 3969 9497 3973 9497
$$
CDB457
WGUS73 KEAX 230236
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
936 PM CDT FRI MAR 22 2019
MOC021-230246-
/O.EXP.KEAX.FF.W.0004.000000T0000Z-190323T0245Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan MO-
936 PM CDT FRI MAR 22 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BUCHANAN COUNTY WILL
EXPIRE AT 945 PM CDT...
Flood waters remain over area. Please continue to heed road closure
and any evacuation order instructions.
LAT...LON 3974 9495 3972 9488 3976 9486 3975 9485
3969 9487 3969 9497 3973 9497
$$
WelshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 6:23 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 22, 6:23 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 623 AM CDT Fri Mar 22 2019 .Discussion... Issued at 333 AM CDT FRI MAR 22 2019 Satellite imagery this morning shows a high amplitude pattern in place across the Nation, with a large ridge axis over the Rocky Mountains, and troughing to our east. Currently, a shortwave trough is burrowing it's way under the western ridge axis; moving to the eastern side of the Great Basin yesterday. Closer to home, a surface ridge has kept the clouds away for a day or two, allowing insolation to help lift temperatures a little each day; and today wont be much different as we expect only high clouds to start sliding in across the region ahead of the Great Basin trough. But, the weekend will need a bit of watching as the trough sweeps across the Lower Missouri River Valley, likely bringing some rain and a few thunderstorms. For today...temperatures will bound into a lovely Spring like mid-50s to mid-60s range this afternoon under some filtered high clouds that will spread east ahead of the trough that will be swinging through this weekend. For the weekend...the western trough will begin exiting the Rockies Friday night; taking the weekend to move across Kansas and Missouri. As this occurs, precipitable water values will jump into the one inch range as the western Gulf opens up to the Plains and the trough pulls moisture north. This could result in rain moving into eastern Kansas and western Missouri as early as early Saturday morning, though the better timing looks like Saturday afternoon for widespread rainfall as more moisture arrives. While we expect all locations to pick up some rain, rainfall totals will be a bit hit or miss as the trough looks to be filling in with time over the weekend, only to then get sheared apart late in the weekend as it bumps into a jet streak across the Great Lakes. As a result, expected rainfall totals this weekend range from around quarter of an inch to half an inch for the entire weekend. However, given the very saturated ground, and ongoing flooding issues along the Missouri River, any additional rainfall this weekend will likely exacerbate any ongoing issues. Will need to be particularly careful Sunday morning as there looks to be some instability available, which might result in some embedded thunderstorms, which cold put down a quick burst of rain that would require flash flood warnings. Otherwise, once rain starts Saturday, temperatures will be on enough of a warming trend to keep readings above freezing over the weekend into Monday; with highs in the 50s for Saturday, and 50s and 60s for Sunday. Next work week...will start with Monday being a bit cool as a weak surface ridge sweeps into the Plains States behind the trough bringing this weekends rain. This will keep both Monday and Tuesday a little cool, but a rebound in temperatures is then expected for the middle of the work week, with 60s expected Wednesday and Thursday. However, it does look like the tail end of next work week may see a returning chance for some rain. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 623 AM CDT FRI MAR 22 2019 VFR conditions will prevail through the next 24 hours with light winds veering from the northwest to the northeast. Expect mid- level clouds and a potential for showers to move in early Saturday morning, though likely it looks like conditions will remain VFR till after sunrise Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Mar 22, 4:57 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Fri Mar 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Fri Mar 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain chances increase over the weekend with the potential for isolated thunderstorms Saturday evening, with a better chance at scattered thunderstorms Sunday. Overall rainfall totals are expected to be between a quarter and half an inch. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:29 PM CDT | Flash Flood Warning | EAX | Holt | 3 hr |
| Mar 21, 11:12 PM CDT | Flash Flood Warning | EAX | Buchanan | 9 hr |
| Mar 22, 8:19 AM CDT | Flash Flood Warning | EAX | Buchanan | 13 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.